The Food and Drugs Authority (FDA) has cautioned the populace against the usage of two brands of eyedrops, Ezricare Artificial tears and Delsam Pharma’s Artificial tears.
In a statement, the FDA indicated that the US Center for Disease Control and Prevention (USCDC) has disclosed that the products have caused the death of three persons and vision loss in eight patients.
Therefore, the incident has been classified as an outbreak.
According to the FDA, although the products have not been registered in Ghana anyone who is using any of the products should stop them with immediate effect and “submit them to any of the FDA offices nationwide.”
Anyone who has used these recalled products and is experiencing any symptoms should contact a healthcare professional immediately.
“Reported symptoms include yellow, green or clear discharge from the eye, eye pain or discomfort, redness, feeling of something in the eye, increase sensitivity to light and blurred visions,” parts of the statement read.
The FDA further assured the public to work earnestly to ensure that only safe and effective medical products are available in Ghana.